Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 3, 2014, 9:22 AM MST for Garfield County, Petroleum County, Phillips County, Montana. It took effect at Jan 3, 2014, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2014, 9:22 AM MST (16:22 UTC)
- In effect from
- Jan 3, 2014, 12:00 PM MST
- Expired
- Jan 3, 2014, 5:37 PM MST
- In force
- 6 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, Petroleum County, MT, Phillips County, MT
The radar
The Glasgow radar (KGGW), 109 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 4.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676 WWUS75 KGGW 031622 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 922 AM MST FRI JAN 3 2014 .A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON BRINGING THE POTENTIAL FOR WIND GUSTS TO 65 MPH. MTZ021-060-040100- /O.NEW.KGGW.HW.W.0001.140103T1900Z-140104T0100Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 922 AM MST FRI JAN 3 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. * TIMING...FROM NOON UNTIL 6 PM. * WINDS...NORTHWEST WITH GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...HIGH PROFILE VEHICLES WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MAKE SURE TRASH CANS OR OTHER LOOSE MATERIALS ARE SECURED. && $$
2 follow-up statements
629 WWUS75 KGGW 032139 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 239 PM MST FRI JAN 3 2014 .A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON BRINGING THE POTENTIAL FOR WIND GUSTS TO 65 MPH. MTZ022-040100- /O.EXA.KGGW.HW.W.0001.000000T0000Z-140104T0100Z/ GARFIELD- INCLUDING THE CITY OF...JORDAN 239 PM MST FRI JAN 3 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. * TIMING...FROM NOON UNTIL 6 PM. * WINDS...NORTHWEST WITH GUSTS TO 65 MPH ARE POSSIBLE...MAINLY WEST OF JORDAN. * IMPACTS...HIGH PROFILE VEHICLES WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MAKE SURE TRASH CANS OR OTHER LOOSE MATERIALS ARE SECURED. && $$ MTZ021-060-040100- /O.CON.KGGW.HW.W.0001.000000T0000Z-140104T0100Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 239 PM MST FRI JAN 3 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. * TIMING...FROM NOON UNTIL 6 PM. * WINDS...NORTHWEST WITH GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...HIGH PROFILE VEHICLES WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MAKE SURE TRASH CANS OR OTHER LOOSE MATERIALS ARE SECURED. && $$
194 WWUS75 KGGW 040037 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 537 PM MST FRI JAN 3 2014 MTZ021-022-060-040145- /O.CAN.KGGW.HW.W.0001.000000T0000Z-140104T0100Z/ PETROLEUM-GARFIELD-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...JORDAN...ZORTMAN 537 PM MST FRI JAN 3 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. THE NORTHWEST WIND WHICH BROUGHT WIND GUSTS OVER 60 MPH TO SECTIONS OF NORTHEAST MONTANA HAS BEGUN TO SLOWLY DIMINISH. ROADWAYS WILL CONTINUE TO DRIFT AND WIND GUSTS TO 50 MPH CAN BE EXPECTED INTO THE LATER EVENING HOURS ACROSS THE REGION. $$ PROTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 3, 9:16 AM MST, 6 minutes earlier.
Area forecast discussion, Jan 3, 9:16 AM MST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 916 AM MST FRI JAN 3 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SUNDAY... GOING FORECAST SEEMS TO HAVE THINGS WELL AT HAND...BUT IT LOOKS LIKE FRONT MAY BE MOVING IN A BIT SLOWER THAN PREVIOUS THINKING. LOTS GOING ON TODAY. PRECIPITATION IN THE FORM OF RAIN THIS MORNING BUT FREEZING ON MANY ROADWAYS AS GROUND TEMPERATURES ARE BELOW FREEZING. THIS EXPECTED TO CONTINUE INTO THE EARLY AFTERNOON. CANADIAN RADAR SHOWING A HEALTHY SWATH OF SNOW NEAR THE TRANS-CANADA HIGHWAY AND MOVING SOUTH. THIS WILL BE ACCOMPANIED BY STRONG WINDS LATER TODAY AS IT MOVES FROM NORTH TO SOUTH. VISIBILITIES WILL BE GREATLY REDUCED AS THIS COMES THROUGH BUT PROBABLY DOWN TO A MILE...SO NOT MEETING THE BLIZZARD CRITERIA OF A QUARTER MILE. THEREFORE GOING WINTER WEATHER ADVISORY LOOKS GOOD AT THIS POINT. A SURPRISE DOWNSLOPE NW WIND MAY OCCUR IN SW PHILLIPS AND PETRO CO TODAY AS GUSTS TO 60-65 ARE POSSIBLE...THEREFORE ISSUED A HIGH WIND WARNING FOR THIS AREA. EARLIER UPDATE TOOK CARE OF THE HIGHER THAN EXPECTED TEMPS. JAMBA PREVIOUS DISCUSSION... AN ENERGETIC SHORT WAVE TROUGH...SEEN ON THE GOES WATER VAPOR IMAGERY...SWEEPS INTO NORTHEAST MONTANA TODAY SENDING A COLD FRONT THROUGH THE AREA. A CLOSED SURFACE LOW ALSO RUNS ACROSS THE REGION PRODUCING STRONG WEST WIND THAT WILL VEER TO THE NORTHWEST BY EVENING. AN OVERNIGHT CHINOOK CAUSED SURFACE TEMPERATURES TO RISE IN ADVANCE OF THE COLD FRONT. COMPLEX MODEL SOUNDINGS SUGGEST WARM AIR WILL BE IN PLACE WHEN THE FRONT BEGINS TO MOVE INTO THE AREA. SOUNDINGS SUPPORT RAIN ACROSS THE SOUTH IF ANY PRECIPITATION OCCURS AHEAD OF THE FRONT WITH A MIX OF FREEZING RAIN OR SNOW IN THE NORTH. COLD AIR MAY LINGER IN THE YELLOWSTONE VALLEY IN THE MORNING LEADING TO SMALL POTENTIAL FOR SLEET. WITH THE COMPLEXITY OF THE PRECIPITATION TYPE...USED THE TOP DOWN WX METHOD TO DETERMINE MORNING AND AFTERNOON WX GRIDS. TEMPERATURES BEGIN FALLING IN THE AFTERNOON AND BY 21Z EXPECT PRECIPITATION TO CHANGE TO ALL SNOW. WITH WINDS TURNING NORTHERLY AND INCREASING WITH THE COLD AIR ADVECTION BEHIND THE FRONT...AND WITH RECENT STILL LOOSE SNOW...EXPECT EXTENSIVE BLOWING SNOW. WITH THE FAST MOVING FRONT SNOW AMOUNTS WILL BE GENERALLY LIGHT...ONE TO TWO INCHES...BUT WITH ADDITION OF THE BLOWING SNOW POTENTIAL A WINTER WEATHER ADVISORY IS IN PLACE. SNOW AND WIND ARE EXPECTED TO EASE LATER TONIGHT WITH WEAK HIGH PRESSURE PUSHING INTO EASTERN MONTANA. A SECONDARY PUSH BY AN IMPRESSIVE INCOMING ARCTIC VORTEX WILL RESULT IN FALLING TEMPERATURES ON SATURDAY WITH UP-SLOPE SNOW DEVELOPING INTO CENTRAL MONTANA. THE POLAR VORTEX TYPE UPPER LOW MOVES ACROSS SOUTHERN SASKATCHEWAN AND MANITOBA SATURDAY NIGHT. THIS BRINGS AN EVEN COLDER ARCTIC COLD FRONT SOUTH WITH ENOUGH MOISTURE THAT THERE COULD BE SOME LIGHT SNOW. BITTERLY COLD 850MB TEMPERATURES AS COLD AS -35C MOVE ACROSS THE NORTHEAST CORNER OF MONTANA SUNDAY MORNING. ARCTIC HIGH PRESSURE BUILDS INTO MONTANA DURING THE DAY SUNDAY. SOME LOCATIONS WILL HAVE HIGHS NEAR -20. THE MOVEMENT OF THE SURFACE HIGH WILL MAINTAIN MODERATE TO BRISK WIND STRENGTH SATURDAY NIGHT AND SUNDAY. SO WITH THE VERY COLD TEMPERATURES... WIND CHILLS WILL BECOME HAZARDOUS TO DANGEROUS. SCT .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... POLAR VORTEX TYPE UPPER LOW MOVES TO THE EAST SUNDAY NIGHT. ARCTIC HIGH PRESSURE WILL BE OVER EASTERN MONTANA WITH BITTER COLD TEMPERATURES. WIND CHILLS WILL BE 40 BELOW TO 60 BELOW. SOME AREAS WILL SEE -30S FOR LOWS SUNDAY NIGHT. IF SKIES ARE CLEAR ALL NIGHT... A FEW LOCATIONS MAY SEE -40 OR COLDER. NORTHERLY FLOW ALOFT BECOMES NORTHWEST ON MONDAY WHICH WILL ALLOW TEMPERATURES TO MODERATE. HOWEVER...SHALLOW ARCTIC AIRMASS WILL BE DIFFICULT TO DISLODGE FROM THE REGION SO IT WILL BE TUESDAY BEFORE MOST AREAS SEE TEMPERATURES ABOVE ZERO FOR HIGHS. A WEAK WAVE ON WEDNESDAY MAY HAVE ENOUGH MOISTURE FOR A SLIGHT CHANCE OF SNOW. A SHORTWAVE RIDGE WILL WARM TEMPERATURES TO NEAR NORMAL WHICH WILL CONTINUE INTO FRIDAY. FORRESTER && .AVIATION... FLIGHT CATEGORY: VFR DURING THE MORNING. DETERIORATING CONDITIONS TO IFR BY AFTERNOON DUE TO AN INCOMING STORM. INCOMING STORM: AN INCOMING COLD FRONT WILL BRING GRADUALLY DETERIORATING CONDITIONS FROM ABOUT 12Z ONWARD WITH A LOWERING CLOUD DECK INTO AT LEAST MVFR AROUND 18Z. BY 21Z IFR WILL BE POSSIBLE. A QUICK BURST OF FREEZING RAIN MAY OCCUR THIS MORNING AND WILL BE RAPIDLY FOLLOWED BY SNOW WITH BLOWING AND DRIFTING. VISIBILITY COULD REDUCE TO LESS THAN ONE MILE AT TIMES THROUGH THIS AFTERNOON AND EVENING. WIND SHEAR: A SLIGHT CONCERN EXISTS THIS MORNING FOR WIND SHEAR JUST A FEW HUNDRED FEET UP OFF THE DECK AS A JET AHEAD OF THE INCOMIN STORM WILL BE TRACKING BY THE AREA THIS MORNING AND COULD REACH UP TO 60KTS AT THE CORE WITH A SUBSTANTIAL DIFFERENCE FROM THE GROUND DUE TO INVERSION. AREA WINDS: 10 TO 20 KTS OUT OF THE SOUTHWEST THIS MORNING... INCREASING TO 20 TO 30 KTS AND VEERING TO THE NORTHWEST LATE THIS AFTERNOON INTO THE EVENING. WINDS WILL CALM SLIGHTLY AFTER MIDNIGHT TO AROUND 10 TO 15 KTS. GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 PM MST THIS EVENING FOR PETROLEUM... SOUTHWEST PHILLIPS. WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 11 PM MST THIS EVENING FOR DAWSON...GARFIELD...MCCONE...PETROLEUM... PRAIRIE...RICHLAND...SOUTHWEST PHILLIPS...WIBAUX. WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS... EASTERN ROOSEVELT...NORTHERN PHILLIPS...NORTHERN VALLEY... SHERIDAN...WESTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 3, 3:22 AM MST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 322 AM MST FRI JAN 3 2014 MTZ016>027-059>062-041000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 322 AM MST FRI JAN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR TODAY AND THIS EVENING FOR FREEZING RAIN...SNOW AND BLOWING SNOW. EXPECT HAZARDOUS TRAVEL CONDITIONS AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY COLD ARCTIC AIR WILL MOVE INTO THE REGION BEGINNING SATURDAY AFTERNOON. BRISK NORTHWEST WINDS SATURDAY THROUGH TUESDAY MORNING WILL PRODUCE HAZARDOUS TO DANGEROUS WIND CHILLS OF 30 TO 60 BELOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.